Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 72, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 8, 2017, 12:01 PM EST for Jackson County, Lawrence County, Washington County, Indiana. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2017, 12:01 PM EST (17:01 UTC)
- Expired
- Mar 9, 2017, 6:15 AM EST
- In force
- 18 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, IN, Lawrence County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 17:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muscatatuck River at Wheeler Hollow (WHLI3).
- Action stage
- 14.5 ft
- Minor stage
- 18 ft
- Moderate stage
- 22.5 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
687
WGUS43 KIND 081701
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1201 PM EST WED MAR 8 2017
...The National Weather Service in Indianapolis has issued a Flood
Warning for a portion of the following river in south-central
Indiana...
Muscatatuck River...
.Lowland flooding continues in the vicinity of Wheeler Hollow on
the Muscatatuck River in south-central Indiana, with the water
receding bit slower than expected. The stage height should drop
below flood stage this evening.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-081901-
/O.NEW.KIND.FL.W.0072.170308T1701Z-170309T0928Z/
/WHLI3.1.ER.000000T0000Z.170307T2100Z.170309T0328Z.NO/
1201 PM EST WED MAR 8 2017
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Muscatatuck River at Wheeler Hollow.
* until late tonight.
* At 4:00 PM Tuesday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* At 20.0 feet...High water is noticed along the river. Flood waters
in a few backyards. A few roads are flooded.
&&
LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
3873 8605 3874 8591
$$2 follow-up statements
309
WGUS83 KIND 081708
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1208 PM EST WED MAR 8 2017
...A Flood Warning continues for portions of the following rivers in
Indiana...
Muscatatuck River...White River...
.Lowland flooding will be coming to an end over the next few days
along rivers in southern Indiana. Rainfall of up to about 1.5
inches fell in the area Sunday night through Tuesday morning.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-090928-
/O.CON.KIND.FL.W.0072.000000T0000Z-170309T0928Z/
/WHLI3.1.ER.000000T0000Z.170307T2100Z.170309T0328Z.NO/
1208 PM EST WED MAR 8 2017
The Flood Warning continues for
The Muscatatuck River at Wheeler Hollow.
* until late tonight.
* At 4:00 PM Tuesday the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* At 20.0 feet...High water is noticed along the river. Flood waters
in a few backyards. A few roads are flooded.
&&
LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
3873 8605 3874 8591
$$
INC027-051-083-125-081738-
/O.CAN.KIND.FL.W.0071.000000T0000Z-170312T0112Z/
/FREI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1208 PM EST WED MAR 8 2017
The Flood Warning is cancelled for
The White River at Edwardsport.
* At 7:00 AM Wednesday the stage was 13.3 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 14.5 feet
after midnight tomorrow.
* At 15.0 feet...Flooding of low agricultural fields begin. Daviess
CR 375 WN and North River Rd in Knox County located inside the
levees are flooded.
&&
LAT...LON 3887 8715 3879 8729 3855 8726 3855 8723
3877 8723 3885 8712
$$
ILC185-INC027-051-083-125-091707-
/O.EXT.KIND.FL.W.0069.000000T0000Z-170311T1520Z/
/PTRI3.1.ER.170307T1625Z.170310T0000Z.170311T0320Z.NO/
1208 PM EST WED MAR 8 2017
The Flood Warning continues for
The White River at Petersburg.
* until Saturday morning.
* At 11:30 AM Wednesday the stage was 17.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.4 feet by
early Friday morning. The river will fall below flood stage Friday
before midnight.
* At 18.0 feet...Lowland flooding begins to flood several Pike County
roads. Many of the following county roads begin to flood around
this level...east of SR 57 include CR 750N...CR 600N and CR 1000E.
Pike county road subject to flooding west of SR 57 include...CR 250
W...CR 400W...CR 675N...CR 700 N...CR 1000w...CR 900W...CR 700W
and CR 775W.
&&
LAT...LON 3856 8723 3853 8729 3855 8736 3854 8744
3851 8744 3850 8729 3852 8722
$$
ILC185-INC051-083-091707-
/O.EXT.KIND.FL.W.0070.000000T0000Z-170312T1200Z/
/HAZI3.1.ER.000000T0000Z.170310T1800Z.170312T0000Z.NO/
1108 AM CST WED MAR 8 2017
The Flood Warning continues for
The White River at Hazleton.
* until Sunday morning.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.3
feet Friday early afternoon.
* At 19.0 feet...Flood waters cover the Hazleton softball field.
Pottsville Road is underwater and impassable.
&&
LAT...LON 3854 8744 3852 8755 3843 8773 3841 8773
3844 8760 3851 8744
$$037
WGUS83 KIND 090205
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
905 PM EST WED MAR 8 2017
...A Flood Warning continues for portions of the following rivers in
southern Indiana...
Muscatatuck River...White River...
.Lowland flooding will be coming to an end by the weekend
along rivers in southern Indiana. Rainfall of up to about 1.5
inches fell in the area Sunday night through Tuesday morning. The
Muscatatuck river has crested and will fall below flood stage by
Thursday. The White river will crest over the next few days and
begin falling shortly after.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-091115-
/O.EXT.KIND.FL.W.0072.000000T0000Z-170309T1115Z/
/WHLI3.1.ER.000000T0000Z.170307T2100Z.170309T0515Z.NO/
905 PM EST WED MAR 8 2017
The Flood Warning continues for
The Muscatatuck River at Wheeler Hollow.
* until Thursday morning.
* At 5:00 PM Wednesday the stage was 18.8 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
after midnight tomorrow.
* At 18.0 feet...Floods area in a few low spots and woodland areas
along the river. Residential property is not directly at this
point.
&&
LAT...LON 3878 8591 3878 8603 3880 8615 3876 8618
3873 8605 3874 8591
$$
ILC185-INC027-051-083-125-100204-
/O.CON.KIND.FL.W.0069.000000T0000Z-170311T1520Z/
/PTRI3.1.ER.170307T1625Z.170310T0000Z.170311T0320Z.NO/
905 PM EST WED MAR 8 2017
The Flood Warning continues for
The White River at Petersburg.
* until Saturday morning.
* At 8:30 PM Wednesday the stage was 18.1 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.4 feet by
early Friday morning. The river will fall below flood stage Friday
before midnight.
* At 18.0 feet...Lowland flooding begins to flood several Pike County
roads. Many of the following county roads begin to flood around
this level...east of SR 57 include CR 750N...CR 600N and CR 1000E.
Pike county road subject to flooding west of SR 57 include...CR 250
W...CR 400W...CR 675N...CR 700 N...CR 1000w...CR 900W...CR 700W
and CR 775W.
&&
LAT...LON 3856 8723 3853 8729 3855 8736 3854 8744
3851 8744 3850 8729 3852 8722
$$
ILC185-INC051-083-100204-
/O.CON.KIND.FL.W.0070.000000T0000Z-170312T1200Z/
/HAZI3.1.ER.000000T0000Z.170310T1800Z.170312T0000Z.NO/
805 PM CST WED MAR 8 2017
The Flood Warning continues for
The White River at Hazleton.
* until Sunday morning.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.3
feet Friday early afternoon.
* At 19.0 feet...Flood waters cover the Hazleton softball field.
Pottsville Road is underwater and impassable.
&&
LAT...LON 3854 8744 3852 8755 3843 8773 3841 8773
3844 8760 3851 8744
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 8, 9:35 AM EST, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 8, 9:35 AM EST, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 935 AM EST Wed Mar 8 2017 .UPDATE... The NEAR TERM and AVIATION Sections have been updated below. && .SYNOPSIS... Issued at 320 AM EST Wed Mar 8 2017 A windy day is in store for central Indiana today, followed by quiet weather through Thursday. Thursday night a system will move through bringing chances for rain changing over to snow with no accumulation and some cooler air behind it. A stronger system will move through south of the area on Saturday with a reinforcing shot of colder air and chances for accumulating snow. Below normal temperatures then remain in place through at least Tuesday. Another system will bring precipitation chances Monday through Tuesday. && .NEAR TERM /Rest of Today/... Issued at 927 AM EST Wed Mar 8 2017 Update... Bumped daytime highs up another degree or two in places with the ample sunshine and gusty west winds. Currently, winds are not gusting, yet. But, they are expected to increase over the next few hours. Wind advisory remains in effect starting at 10 am EST. Updated grids have been sent. Previous Discussion... A sunny day is in store for central Indiana with high pressure building across the southeast U.S. A strong pressure gradient will be in place across the area, and increasing winds aloft by late morning will prompt winds to gust across the area. Based on the location of the strongest winds aloft, have continued with a wind advisory approximately along and north of Interstate 70. Winds could gust 40-50 mph in this area, with winds still gusty south of there but staying more in the 30-40 mph range. Wind gusts should drop off rapidly in the early evening hours as the low level jet moves off to the northeast and the pressure gradient slackens. For temperatures, with plenty of sunshine expected, leaned toward warmer end of guidance. && .SHORT TERM /Tonight through Friday night/... Issued at 320 AM EST Wed Mar 8 2017 Quiet weather should be in place tonight and Thursday. Thursday night models show a weak surface wave moving through the southern counties bringing a chance for rain and then colder air filling in as the wave moves east will change the rain over to rain/snow mix and snow from northwest to southeast before precipitation ends. No accumulation expected. Friday the cooler air will be in place and highs will be below normal in the mid 30s to mid 40s. The next system will approach late Friday night but should still be far enough away to only introduce a slight chance for snow in the southwest prior to 12z Saturday. && .LONG TERM /Saturday through Tuesday/... Issued at 244 AM EST Wed Mar 8 2017 Much of the extended will be chilly with a couple opportunities for late season snow as a system passes to our south Saturday... then a second system impacts the lower Great Lakes late Monday into Tuesday. The extension of a piece of the polar vortex into the Canadian Maritimes over the weekend will carve out an upper trough across much of the eastern part of the country. At the surface...low pressure will kick out into the southern Plains Saturday and track into the Tennessee Valley and southeast states in tandem with an upper wave tracking within the northwest flow. At the same time...an abnormally strong high pressure in excess of 1045mb will dive south out of the Canadian prairies and into the Great Lakes. The high will have a significant influence on the storm tracking from the southern Plains into the southeast as it essentially suppresses the track of the system and the associated precip with it. The airmass will be sufficiently cold enough for snow as the primary precip type over the region...but the model suite continues to shift heavier snow south of central Indiana. Still anticipate light accumulations on Saturday...especially south of I-70...but overall impacts from this storm look lower than they did just a day or two ago. Expect some additional waffling of the storm track but the strength of the Arctic high makes it hard to see a substantial shift back north to the storm track and the heavier swath of snow at this time. Cold dry weather is anticipated for Sunday and into the first part of Monday as the high moves across the area. Yet another wave aloft tracking through the northwest flow for late Monday into Tuesday and spinning up a surface low set to move across the region with a cold front. The Op GFS appears overly aggressive with the strength of the upper wave as compared to the global models and even its own ensemble members...but the overall idea is there with precip developing late Monday in the form of rain... then likely transitioning to a mix with snow and eventually all snow Monday night as colder air arrives. Certainly potential for light snow accumulations with this system as well but far too early to detail at this point in time. Below normal temperatures are expected throughout the extended with highs in the 30s and 40s. && .AVIATION /Discussion for the 08/1500Z TAF Update/... Issued at 927 AM EST Wed Mar 8 2017 Update... No changes. Winds are not gusting, yet, but they will be increasing over the next few hours. Previous Discussion... VFR through the period with little in the way of cloud cover, save a few cirrus. Very gusty winds will develop from 14-16z and last until 22-0z. Should see the highest gusts at KLAF where 40 kts from 240-260 is likely. KIND will be close to that, with KHUF and KBMG topping out more around 28-35 kts. && .IND WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM EST this evening for INZ021-028>031- 035>049. && SYNOPSIS...CP NEAR TERM...TDUD SHORT TERM...CP LONG TERM....Ryan AVIATION...CP/TDUD
Hazardous weather outlook, Mar 8, 3:55 AM EST, 8 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 355 AM EST Wed Mar 8 2017 INZ021-028>031-035>049-091000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, and Indianapolis 355 AM EST Wed Mar 8 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Windy conditions will develop this morning and continue into the evening. Hazards: Strong wind gusts peaking at 40 to 50 mph. Timing: Mid morning through early evening. Discussion: High pressure will provide sunny and dry weather today...but the presence of high pressure to our south and a strong low to our north will promote very windy conditions today. Winds will diminish this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Light snow accumulations possible Saturday and again Monday night into Tuesday. Chilly temperatures Friday through early next week. Discussion: A strong low pressure system moving south of the region through the Tennessee Valley could bring light accumulating snow to parts of central Indiana on Saturday. At this time variability in model runs lends very low confidence to putting out specific amounts. Additional light snow is possible Monday night into Tuesday as low pressure and a cold front track across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ051>057-060>065-067>072-091000- Vigo-Clay-Owen-Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe- Brown-Bartholomew-Decatur-Knox-Daviess-Martin-Lawrence-Jackson- Jennings- Including the cities of Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 355 AM EST Wed Mar 8 2017 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Windy conditions will develop this morning and continue into the evening. Hazards: Wind gusts peaking at 30 to 40 mph. Timing: Mid morning through early evening. Discussion: High pressure will provide sunny and dry weather today...but the presence of high pressure to our south and a strong low to our north will promote windy conditions today. Winds will diminish this evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Light snow accumulations possible Saturday and again Monday night into Tuesday. Chilly temperatures Friday through early next week. Discussion: A strong low pressure system moving south of the region through the Tennessee Valley could bring light accumulating snow to parts of central Indiana on Saturday. At this time variability in model runs lends very low confidence to putting out specific amounts. Additional light snow is possible Monday night into Tuesday as low pressure and a cold front track across the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.